(Closed) TMI problem (constant bleeding you-know-where)

posted 6 years ago in Wellness
Post # 3
6598 posts
Bee Keeper
  • Wedding: August 2010

I had this same problem on BCP. My reproductive endocrinologist said it was because my body (liver) was too good at absorbing the estrogen and so the estrogen wasn’t getting to the right place (reproductive organs). Thus, breakthrough bleeding.

She switched me to the nuvaring. The nuvaring delivers the hormones directly to your reproductive organs and bypasses the liver. ALL of my breakthrough bleeding stopped!!!!

Post # 4
3265 posts
Sugar bee
  • Wedding: February 2014

Well, I can tell you what’s stopped mine (I spot heavily for a full week before my period, then have my period for another 5 days), and that was Tri-Cyclen. Obviously that’s not working for you but I can offer you the “I feel your pain” comment. I went off that due to side effects and now my issue is back.

What has your gyno done? Just said it’s pills and switched you? My doctor just took blood a couple weeks ago for a thyroid test, and I’m also going in for an ultra sound to check out my inners. If you doc is just blaming the pills then I think you may need to see someone else.

Post # 5
717 posts
Busy bee

constant bleeding a totally not ok!  there is definitely some hormone issues going on. also, i’ve never heard anything good about Yasmine/Yaz pills.  it might be a good idea to get off the pills for a while and let your body reset.  then maybe look into low-dose pills, which might not wreak as much havoc on your body.  i’m sorry you’re having an issue with this, it’s so frustrating :-/

Post # 6
3357 posts
Sugar bee
  • Wedding: May 2012

when I had breakthrough bleeding on Seasonique, it was because the pills had too high a dosage of hormones. I switched to Loestrin 24Fe and ne’er a problem anymore. Could it be the dosage level? I know you switched BCPs but were they all high dosage pills?

Post # 7
4416 posts
Honey bee
  • Wedding: June 2012

I had the same problem while taking Yasmin, but now that I’m on something different I have no problems. If the issue has followed you from pill to pill to pill, then it sounds like you may want to look into another method of birth control! I have also heard nothing but good things about the Nuva Ring from the women who use it.

Post # 8
2065 posts
Buzzing bee
  • Wedding: December 2011

Oh my god I dealt with this for like two years and must have been on about 5 different pills. I switched to LoestrinFe 1/20 and it FINALLY stopped. I needed a lower dosage, all the others were high dose.

Post # 9
2401 posts
Buzzing bee
  • Wedding: September 2013

I’m not a doctor, nor are most bees here, so take this with a grain of salt. 

But, I had the same issue. I took bc for years and had constant bleeding, especially after sex or a long run. Every doctor I saw told me I was fine, even though I had other issues like pain, discharge, swollen breasts, hair loss, depression, etc. I eventually went off of bc and we are now just condoms and pulling out, which is not smart but works for us at the moment. But off the bc I totally cleared up all symptoms. My period is still a bit irregular but it is not constantly spotting. 

Post # 10
827 posts
Busy bee
  • Wedding: June 2012

I had abnormal bleeding and went to many different doctors (gyno, kidneys, primary, etc.) for 2 years and felt like I was going crazy because no one knew what was wrong. Finally, a new gyno said that the bleeding was not normal, did a biopsy of my uterus and found that I had abnormal cells (pre-cancerous) that were causing the bleeding. My doctor put me on LoestrinFe and the bleeding stopped, but I also completely stopped having any period at all.

When I went back for my next check-up, my new doctor said that was also not normal, tested again and found the cells were still there. So she recommended 3 treatments- one was a hormonal shot, one was a pill that was hormonal but was not BC and the 3rd option was an IUD. The IUD was my best option. The bleeding stopped, I was tested 3 months later and the cells were no longer there (this after 2 years of living with all of this), so the IUD had successfully treated my uterus!

 I had the IUD removed about 3 months ago because we are TTC and the bleeding has not returned, which is such a relief because the whole process was long and I felt like I was going crazy because no one knew exactly what it was. Hope this helps you!

Post # 11
1115 posts
Bumble bee
  • Wedding: November 2013

I can’t remember what BC I was on at the time (I’m 90% sure it was depo, but not 100% sure) and I had that problem too. Any time there was any sexual activity I’d get spotting, sometimes even heavy bleeding and clotting. I was too embarassed to ask my Dr. about it (Stupid, I know). It did go away eventually, but it was really embarassing for awhile!

Post # 12
750 posts
Busy bee
  • Wedding: December 2014

Something to be aware of- Yaz and Yasmin use a different form of progesterone than most other birth control pills, which can cause your potassium levels to get too high. If you were experiencing problems getting your muscles to move/feeling weak/getting fatigued easily, there’s a chance that your potassium was way too high. This is important because high levels of potassium can cause significant heart arrhythmias, even cardiac arrest! I’m so, so glad you are no longer on it, but it might be worth mentioning at your next check-up…Also, to all you ladies reading, this is not a normal side effect! Get checked out.

Other than that, I have nothing to offer but hugs. I’m so sorry!!!!! I had issues with some breakthrough bleeding, but that’s because I’m stubborn skip my inactive pills…I went a few years without a period at all, but now I have to get one every 6 months or so to keep from randomly bleeding. But that doesn’t help you 🙁 I hope that you’re able to get this resolved!

The topic ‘TMI problem (constant bleeding you-know-where)’ is closed to new replies.

Find Amazing Vendors